Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

I just started insulin for my diabetes and I have noticed that each time I take my shot, I fall asleep within about 20 minutes each and every time!

I also have swelled up nearly twice my size in my feet, ankles and hands. My PA gave me a water pill, but I am still worried about the falling asleep. She doesn't think it's related because my dose isn't big enough yet to worry about lows, but I have come down from 400 to 300. Is that enough to make my body think it's low?

Answer Question
 
Babylove76

Asked by Babylove76 at 11:02 PM on Nov. 26, 2010 in Health

Level 21 (10,227 Credits)
Answers (8)
  • from an insulin standpoint, insulin itself does just what it's supposed to .....lower the sugar level, but when it uses another form outside of your body it sends the message to your brain that it is awash with lowered sugar levels in your entire body, the insulin also camps out into the fat cells. when it does this stationery camping out it will push those *unused sugars* that you may have just eaten (or any others lingering) into the fat cells. Because your body doesn't burn the sugar in your body itself it isn't burned by the insulin either it's just like a person, any one of us never causing out energy by exercising it out, it will just sit into the fat cells and stay there until you DO EXERCISE. ONLY if any person diabetic or NOT,..... exercises anyone is the same, the sugar, unless burned off will be stored into the fat cells. If you want to permanently get rid of the highs and lows... walk each day, ....increasing i
    coffeeyum

    Answer by coffeeyum at 11:11 PM on Nov. 26, 2010

  • increasing the walk. It's crucial to good health and a level of happiness to get out and walk, as an accomplishment to YOURSELF, not just going to the store from the parking lot.

    VINEGAR ---VINEGAR--- VINEGAR--- VINEGAR!!!!!

    Put this on salads, chicken, and have vegetable with oil and vinegar.
    For distribution and elimination of sugars.
    coffeeyum

    Answer by coffeeyum at 11:13 PM on Nov. 26, 2010

  • So she's not worried about your sugar bottoming out? I don't know, but I'd definitely keep on it til you've got it figured out. Good luck.
    PhilsBabyMama

    Answer by PhilsBabyMama at 11:23 PM on Nov. 26, 2010

  • She's not worried about me bottoming out yet because I was hitting 500's before I started insulin and now I am down to 300 from 400. My A1C was 9. something....if that tells you anything! I just really wonder why I am falling asleep always.....I am hoping that the water pill will help with the edema which is pretty bad. My kids laugh and say I have "cankles" because my ankles are the size of my calves! My feet have swollen to twice their size and I cannot wear shoes right now!
    Babylove76

    Comment by Babylove76 (original poster) at 11:30 PM on Nov. 26, 2010

  • Were you put right on insulin or did you have pills first that weren't working? Personally, I quit taking the metformin I was prescribed because it made me sick, crampy, & diarrhea. I'm now using Dr Whitaker's Glucose Essentials & Metabolic Essentials. It's all herbal. The herbs it contains have been used in Eastern Medicine for centuries to maintain healthy sugar. I also walk at least 1 mile each day & drink a glass of water with a tablespoon of apple cider vinegar. I take cinnamon when I eat something sugary.

    motherofhope98

    Answer by motherofhope98 at 11:41 AM on Nov. 27, 2010

  • Well usualy tiredness is a sign of high blood sugar, not a low.....but you can experience low blood sugar symptoms (lightheadedness, shakyness, hunger, confusion etc etc) when your body starts to regulate and get lower.

    The numbers you are experiencing actualy sound a LOT higher than an A1c of 9 which is a 3 month average of about 210. Now i've head of the possible side effect of swelling at the injection site but not all over, I don't think insulin can do that to you.

    In a time when I went off my meds for a few weeks because of not being able to afford them my blood sugar went up into the 200-300's and once I had my medication I had to go extremely low carb to get back down to normal levels. Have you cut back on the carbs, especialy white carbs???
    Mom2Jack04

    Answer by Mom2Jack04 at 11:59 AM on Nov. 27, 2010

  • The information I always get with my prescriptions describes edema as the number one side effect of insulin along with weight gain. I started taking a water pill and have been peeing like crazy now so we'll see about that. I was on Glyburide/Metformin for the past 6 yrs and it's no longer working so insulin has been added. I have cut back on carbs, but I think I will have to eliminate them all together.
    Babylove76

    Comment by Babylove76 (original poster) at 5:35 PM on Nov. 27, 2010

  • not sure what to suggest, but doesn't sound related to me.
    asil

    Answer by asil at 10:26 PM on Nov. 27, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Does having a colposcopy done hurt?

Next question overall (Teens (13-17))
Monitor it !

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN